Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 220, NWS Lubbock, TX

June 25, 2008Bailey County, Cochran County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 25, 2008, 9:40 PM CDT for Bailey County, Cochran County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2008, 9:40 PM CDT (02:40 UTC)
Expired
Jun 25, 2008, 10:30 PM CDT
In force
50 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

Counties Bailey County, TX, Cochran County, TX

The radar

The Lubbock radar (KLBB), 96 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:34 PM CDT, 6 hours 6 minutes earlier.

Area forecast discussion, Jun 25, 3:34 PM CDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
334 PM CDT WED JUN 25 2008

.SHORT TERM...
VIS SAT IMAGERY AT 230 PM SHOWS CONVECTIVE DEVELOPMENT ACROSS NM
CONSIDERABLY LAGGING FROM WHAT WE SAW YSTDY AT THE SAME TIME.
POSSIBLE CULPRITS COULD BE A SLIGHT INCREASE IN MID-LVL TEMPS
/ONLY 1 TO 2 DEGREES C/ INDICATED ON KAMA/S MORNING SOUNDING
AND/OR LINGERING SUBSIDENCE BEHIND LAST NIGHT/S WAVE. ALSO..NO
PRONOUNCED WAVE UPSTREAM IN THE SRN ROCKIES TO PROVIDE SOME UPWARD
FORCING HOWEVER THERE IS A SLUG OF MID-LVL MOISTURE AND SOME SPIN
MOVING ACROSS WESTERN NM ASSOCIATED WITH A WEAKENING MCV GENERATED
BY A TSTM COMPLEX ACROSS SRN AZ LAST NIGHT. UNSURE WHAT IMPACT IF
ANY THAT FEATURE WILL HAVE LATER TONIGHT AS IT IS STILL FAIRLY FAR
WEST.

UPSHOT IS THAT WE DONT HAVE THE CONFIDENCE TO EITHER RAISE OR
LOWER POPS SIGNIFICANTLY FOR TSTM ACTIVITY TONIGHT AS CHC POPS
WEST/SLGT CHC EAST SEEM TO FIT THE SITUATION. EXPECTING ANOTHER
ROUND OF STORMS THIS EVENING COMING OUT OF NEW MEXICO INTO OUR
WESTERN ZONES WITH AN ISOLD HAIL AND DAMAGING WIND THREAT...BUT
WITH LESS COVERAGE THAN YSTDY. PLENTY OF MOISTURE AVAILABLE WITH
SFC DEWPOINTS NEAR 60 ALONG TX/NM BORDER AND PWATS BETWEEN ABOUT
AN INCH WEST TO INCH AND A HALF EAST. GIVEN EXPECTED SLOW STORM
MOVEMENT...SOME LOCALLY HEAVY RAIN WILL BE POSSIBLE. HOWEVER...DO
NOT EXPECT INTENSE RAINFALL OR TRAINING STORM ACTIVITY. OVERNIGHT
THE ACTIVITY SHOULD DECREASE AS IT MOVES FARTHER EAST. EXPECTING A
VERY WARM DAY ON THURSDAY...WITH HIGHS CLIMBING INTO THE MID TO
UPPER 90S. WITH PLENTY OF MOISTURE AROUND...THIS MAY RESULT IN A
STRONGER THETA-E RIDGE ACROSS THE AREA. BUT WITH LITTLE IN THE WAY
OF ANY FOCUS LOCALLY...EXPECT STORMS TO AGAIN COME FROM THE
WEST...WITH MOST ACTIVITY CONFINED TO THE WEST BEFORE 0Z.

.LONG TERM...
SEE NO REASON TO SHIFT FROM PERSISTENCE FOR THE REMAINDER OF THE
WEEK. PRIOR TRENDS INDICATED A STOUT BUILDING OF THE UPPER LEVEL
RIDGE TO THE EAST WITH WARMING MID LEVEL TEMPS AND AMPLE
SUBSIDENCE. THIS PATTERN HAS NOT COME INTO FRUITION AND THERE IS
NOT MUCH EVIDENCE TO SUPPORT A COMPLETE SHUTDOWN OF POP CHANCES
OVER THE NEXT SEVERAL DAYS.

THE GFS AND THE ECMWF SHOW A WEAKENING RIDGE BY THE WEEKEND WITH
THE ECMWF INDICATING A SHIFT FROM RIDGING TO AN INVERTED TROUGH
WHICH WOULD BRING A RATHER INCLEMENT PATTERN TO THE SOUTH PLAINS
REGION. AT THIS POINT...AN INVERTED TROUGH PATTERN IS THE OUTLIER
AND WILL LEAN MORE TOWARD THE GFS WHICH SUPPORTS A DIRTY RIDGE
PATTERN WITH ADDITIONAL AFTERNOON AND EVENING STORM CHANCES. WILL
ALSO KEEP TEMPERATURES NEAR CLIMO.

LONG RANGE SOLUTIONS TRY TO BUILD THE RIDGE FURTHER EAST EARLY TO
MIDDLE PART OF NEXT WEEK BUT STILL INDICATE POTENTIAL FOR
NORTHWEST FLOW ALOFT AND ADDITIONAL HIGH TERRAIN CONVECTION
PROPAGATING TOWARD THE SOUTH PLAINS. HAVE KEPT AT LEAST SLIGHT
CHANCE POPS ALL THE WAY THROUGH NEXT TUESDAY. KW

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        62  94  64  93  62 /  50  20  30  20  20
TULIA         64  94  66  94  66 /  40  10  30  20  20
PLAINVIEW     64  95  65  91  65 /  40  10  30  20  20
LEVELLAND     64  97  67  96  66 /  40  20  30  20  20
LUBBOCK       68  96  69  95  69 /  30  10  30  20  20
DENVER CITY   65  99  68  96  67 /  30  20  30  20  20
BROWNFIELD    65  98  68  97  66 /  30  10  30  20  20
CHILDRESS     70  98  73  99  72 /  30  10  30  20  20
SPUR          67  97  69  96  67 /  30  10  30  20  20
ASPERMONT     72  97  72  97  70 /  20  10  30  10  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

33/17
Hazardous weather outlook, Jun 25, 12:14 PM CDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1214 PM CDT WED JUN 25 2008

TXZ021>044-261715-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1214 PM CDT WED JUN 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON
AND COULD ORGANIZE INTO ANOTHER THUNDERSTORM COMPLEX. MODEST TO
AMOUNTS OF INSTABILITY COMBINED WITH A FAIRLY DRY SUB-CLOUD LAYER
COULD RESULT IN ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH
DAMAGING WIND AND LARGE HAIL THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORM ACTIVITY IS POSSIBLE EACH AFTERNOON AND
EVENING THURSDAY THROUGH SATURDAY. A FEW OF THESE STORMS COULD
BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR EVENING.

In the hours before

Special weather statement, Jun 25, 7:37 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
737 PM CDT WED JUN 25 2008

TXZ027-033-260115-
BAILEY TX-COCHRAN TX-
737 PM CDT WED JUN 25 2008

...LINE OF STRONG THUNDERSTORMS ACROSS COCHRAN AND BAILEY COUNTIES...

AT 735 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 22 MILES WEST OF
MULESHOE TO 28 MILES WEST OF MORTON...MOVING EAST AT 16 MPH.

BRIEF...STRONG WIND GUSTS TO NEAR 50 MPH ALONG WITH HALF INCH HAIL
ARE LARGER MAY OCCUR WITH THESE STORMS. MOVE TO A PLACE OF SAFETY
IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
Special weather statement, Jun 25, 8:07 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
807 PM CDT WED JUN 25 2008

TXZ039-260145-
YOAKUM TX-
807 PM CDT WED JUN 25 2008

...STRONG THUNDERSTORM ACROSS YOAKUM COUNTY...

AT 803 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES WEST OF DENVER CITY...MOVING EAST AT 20
MPH.

BRIEF...STRONG WIND GUSTS AND SMALL HAIL ARE POSSIBLE NEAR THIS
THUNDERSTORM. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER
APPROACHES. STAY AWAY FROM WINDOWS.
Special weather statement, Jun 25, 9:00 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
900 PM CDT WED JUN 25 2008

TXZ039-260245-
YOAKUM TX-
900 PM CDT WED JUN 25 2008

...STRONG THUNDERSTORM ACROSS YOAKUM COUNTY...

AT 857 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DENVER CITY...MOVING EAST AT 16 MPH.

BRIEF...STRONG WIND GUSTS AND SMALL HAIL ARE POSSIBLE NEAR THIS
THUNDERSTORM. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER
APPROACHES. STAY AWAY FROM WINDOWS.
Special weather statement, Jun 25, 9:32 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
932 PM CDT WED JUN 25 2008

TXZ027-033-260300-
BAILEY TX-COCHRAN TX-
932 PM CDT WED JUN 25 2008

...STRONG THUNDERSTORM ACROSS COCHRAN AND BAILEY COUNTIES...

AT 931 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING
AN INTENSIFYING THUNDERSTORM 3 MILES SOUTHWEST OF ENOCHS...OR ABOUT 8 MILES
NORTH OF MORTON...MOVING SOUTHEAST AT 14 MPH.

THIS STORM MAY PRODUCE SMALL HAIL AND WIND GUSTS UP TO 50 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:01 PM CDTSevere Thunderstorm WarningLUBBailey59 min
Jun 25, 10:11 PM CDTSevere Thunderstorm WarningLUBHockley47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.